Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 63, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 11, 2008, 2:21 PM CDT for Coffee County, Tennessee. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2008, 2:21 PM CDT (19:21 UTC)
- Expired
- Apr 11, 2008, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 2:25 PM CDT | HAIL 1 | Manchester, TN | PEA SIZE TO QUARTER SIZE HAIL REPORTED NEAR I-24. |
| Apr 11, 2:34 PM CDT | HAIL 1 | Manchester, TN | STORM SPOTTER REPORTED QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 10:15 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 111921
SVROHX
TNC031-111945-
/O.NEW.KOHX.SV.W.0063.080411T1921Z-080411T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
221 PM CDT FRI APR 11 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COFFEE COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF MANCHESTER...
* UNTIL 245 PM CDT
* AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR TULLAHOMA...OR 7 MILES SOUTHWEST OF
MANCHESTER...AND MOVING NORTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES WEST OF MANCHESTER BY 235 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR CENTRAL TENNESSEE.
LAT...LON 3563 8600 3535 8610 3535 8616 3538 8628
3542 8627 3542 8626 3545 8623 3567 8623
TIME...MOT...LOC 1921Z 192DEG 13KT 3544 8619
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 4:01 AM CDT, 10 hours 20 minutes earlier.
Area forecast discussion, Apr 11, 4:01 AM CDT, 10 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 401 AM CDT FRI APR 11 2008 .DISCUSSION...AREA OF SHOWERS AND THUNDERSTORMS IS CURRENTLY MOVING ACROSS MIDDLE TENNESSEE, ALTHOUGH THE SURFACE COLD FRONT IS STILL WEST OF THE MISSISSIPPI RIVER. DESPITE EARLIER WARNINGS, THE CURRENT ACTIVITY HAS DIMINISHED WELL BELOW SEVERE CRITERIA. AT 08Z, 988 MB SURFACE LOW WAS CENTERED OVER IOWA, WITH A STRONG PRESSURE GRADIENT EXTENDING SEVERAL HUNDRED MILES FROM THE LOW. THUS, LOOK FOR WINDS TO REMAIN STRONG THROUGHOUT THE DAY. COLD FRONT WILL PASS THROUGH THE MID STATE THIS EVENING, ALTHOUGH THE MOST ACTIVE WEATHER IS THAT WHICH IS OCCURRING NOW. MODELS INDICATE SIGNIFICANT DRYING IN THE MID AND UPPER LEVELS LATER THIS MORNING. ALTHOUGH WITH SUFFICIENT LOW-LEVEL MOISTURE AND WARM AIR STILL IN PLACE, WE MAY GET SOME ADDITIONAL ACTIVITY LATER TODAY OR THIS EVENING, ESPECIALLY WITH THE PASSAGE OF THE FRONT. AFTERWARDS, LOOK FOR SIGNIFICANTLY COOLER AIR TO ADVECT INTO THE MID STATE, DESPITE THE ABSENCE OF A TRUE NORTHWEST WIND UNTIL SUNDAY. GFS DEPICTS DEEP OCCLUDED FRONT MOISTURE MOVING ACROSS MIDDLE TENNESSEE BY SUNDAY, THUS BRINGING MORE CLOUDS AND A CHANCE OF RAIN LASTING THROUGH SUNDAY NIGHT BEFORE SKIES FINALLY CLEAR OUT. FORECAST FROM MONDAY THROUGH THURSDAY WILL BE DRY, ALTHOUGH TEMPERATURES SUNDAY NIGHT AND MONDAY NIGHT WILL DROP WELL INTO THE 30S, WITH SOME FREEZING TEMPERATURES AT OUR HIGHER ELEVATIONS, SO WIDESPREAD FROST IS EXPECTED THOSE TWO NIGHTS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 76 49 57 39 / 70 10 20 20 CLARKSVILLE 75 45 54 37 / 60 10 20 20 CROSSVILLE 73 47 57 35 / 80 40 20 30 COLUMBIA 75 50 59 38 / 70 20 20 20 LAWRENCEBURG 76 50 60 37 / 70 20 20 20 WAVERLY 75 47 56 37 / 60 10 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
In the hours before
Local storm report, Apr 11, 12:56 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1256 PM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FUNNEL CLOUD 1 E LEWISBURG 35.45N 86.77W
04/11/2008 MARSHALL TN EMERGENCY MNGR
FUNNEL CLOUD SIGHTED BY TRAINED SPOTTER
&&
MGIRODOLocal storm report, Apr 11, 12:59 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1259 PM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TORNADO 3 NE LAWRENCEBURG 35.28N 87.30W
04/11/2008 LAWRENCE TN EMERGENCY MNGR
TVA POWER POLES DOWN ON GOOD HOPE ROAD EAST OF HWY43.
&&
MRICHARDLocal storm report, Apr 11, 1:38 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
138 PM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM HAIL 4 NW BELL BUCKLE 35.63N 86.40W
04/11/2008 E0.88 INCH BEDFORD TN TRAINED SPOTTER
&&
MRICHARDLocal storm report, Apr 11, 1:50 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
150 PM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TORNADO 10 NW MANCHESTER 35.57N 86.21W
04/11/2008 COFFEE TN TRAINED SPOTTER
SEMI-TRUCK BLOWN OFF I-24 NEAR MILE-MARKER 99. SEVERAL
TREES BLOWN DOWN IN THE VICINITY.
&&
MRICHARDLocal storm report, Apr 11, 2:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
206 PM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TORNADO 1 N MCMINNVILLE 35.70N 85.78W
04/11/2008 WARREN TN AMATEUR RADIO
TORNADO ON GROUND WITH MULTIPLE HOUSES DAMAGED NEAR
BEACON ROAD AND SPRING VALLEY ROAD...OFF OF HWY 56.
&&
MRICHARDLocal storm report, Apr 11, 2:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
214 PM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL 11 NE MCMINNVILLE 35.80N 85.64W
04/11/2008 M0.88 INCH WARREN TN PARK/FOREST SRVC
NICKEL SIZE HAIL IN ROCK ISLAND STATE PARK.
&&
MRICHARDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:42 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 33 min |
| Apr 10, 11:19 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 26 min |
| Apr 10, 11:56 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 34 min |
| Apr 11, 12:29 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 31 min |
| Apr 11, 1:06 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more | 24 min |
| Apr 11, 1:25 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Perry | 35 min |
| Apr 11, 2:22 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner | 23 min |
| Apr 11, 10:08 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 37 min |
| Apr 11, 10:33 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 27 min |
| Apr 11, 10:36 AM CDT | Tornado Warning | OHX | Dickson, Humphreys | 24 min |
| Apr 11, 10:43 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 32 min |
| Apr 11, 10:57 AM CDT | Tornado Warning | OHX | Cheatham, Dickson | 22 min |
| Apr 11, 11:14 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Williamson | 31 min |
| Apr 11, 11:17 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 28 min |
| Apr 11, 11:22 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 23 min |
| Apr 11, 11:44 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 31 min |
| Apr 11, 11:45 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 30 min |
| Apr 11, 11:47 AM CDT | Tornado Warning | OHX | Lawrence, Wayne | 28 min |
| Apr 11, 12:00 PM CDT | Tornado Warning | OHX | Clay, Macon | 19 min |
| Apr 11, 12:11 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 34 min |
| Apr 11, 12:12 PM CDT | Areal Flood Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 26 more | 109 days |
| Apr 11, 12:14 PM CDT | Tornado Warning | OHX | Giles, Lawrence, Maury | 31 min |
| Apr 11, 12:28 PM CDT | Tornado Warning | OHX | Marshall, Maury | 32 min |
| Apr 11, 12:51 PM CDT | Tornado Warning | OHX | Bedford | 24 min |
| Apr 11, 1:13 PM CDT | Tornado Warning | OHX | Bedford, Coffee | 32 min |
| Apr 11, 1:28 PM CDT | Tornado Warning | OHX | Cannon | 32 min |
| Apr 11, 1:39 PM CDT | Tornado Warning | OHX | Warren | 51 min |
| Apr 11, 1:59 PM CDT | Tornado Warning | OHX | Van Buren, White | 46 min |
| Apr 11, 2:09 PM CDT | Tornado Warning | OHX | Van Buren, White | 36 min |
| Apr 11, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, White | 15 min |
| Apr 11, 2:31 PM CDT | Tornado Warning | OHX | Grundy | 29 min |
| Apr 11, 2:35 PM CDT | Tornado Warning | OHX | Coffee, Warren | 14 min |
| Apr 11, 2:39 PM CDT | Tornado Warning | OHX | Cumberland | 36 min |
| Apr 11, 3:13 PM CDT | Tornado Warning | OHX | Cumberland | 21 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.